Ask an Eye M.D.Question Topics
Ask an Eye M.D. Answer Archive
Please read our important medical disclaimer.
Can over-the-counter eye drops (used approximately three times a day for over ten years) cause high eye pressure?
I am guessing that your over-the-counter (OTC) drops are tear supplements used for dry and or allergic eye issues. I know of no OTC drop that contains a product known to cause an elevation of the internal pressure of the eye. I also am guessing that over this interval, you spontaneously developed an elevation of your eye pressure and would like to find a cause. Unfortunately for the most common form of glaucoma, there is no known cause. Hopefully you are now being followed closely by your ophthalmologist who can prevent any damage from elevated eye pressure.
Answered by: Richard Bensinger, MD
Have a question that hasn't been answered yet? Ask it!
Answered: Oct 14, 2013
Search for Questions & Answers
Meet Our Experts
- Your questions are answered by more than two dozen members of the American Academy of Ophthalmology who volunteer their time with EyeSmart.